It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Myositis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-15-2006, 11:14 AM   #1
Member
(female)
 
Join Date: Jun 2006
Location: Tuscaloosa, Alabama
Posts: 76
dutchess99 HB User
Unhappy having intense muscle weakness

Hello. Can anyone tell me if intense muscle weakness is another sign of myositis? I have extreme weakness in my legs (especially my thighs). It has started to migrate to my arms and now with just a little use of much writing/typing, my arms start to feel heavy and very weak. I am on 40 mg of prednisone just to be able to get out of bed and function but next week I will start to try and taper down again, but this time the rheumy is tapering my down by 2.5 mg for a month and so on. Can anyone shed some light? I am so confused!

 
The Following User Says Thank You to dutchess99 For This Useful Post:
beiderbecke (02-05-2012)
Sponsors Lightbulb
   
Old 08-15-2006, 11:46 PM   #2
Junior Member
(female)
 
Join Date: Jul 2006
Location: Plant City, Florida, USA
Posts: 13
JoJoJim HB User
Re: having intense muscle weakness

Dear Duchess,
In answer to your question: YES. That IS what Polymyositis is about: Muscle weakness, even severe enough to render you wholly immobile. I don't know that anyone should be tapering you down off of anything as long as you are still experiencing weakness, unless you are having some trouble with the prednisone itself.

While the treatment of Polymyositis varies because different people have different responses, the treatment IS vitally important. I'm a little puzzled that your doctor would do this while you are experiencing weakness. Did he say why?

Peace Always,
the DragonLady
__________________
Do not meddle in the affairs of Dragons, for you are crunchy and taste good with ketchup.

 
Sponsors Lightbulb
   
Old 08-16-2006, 02:57 PM   #3
Junior Member
(female)
 
Join Date: May 2006
Posts: 19
toribird97 HB User
Re: having intense muscle weakness

I Can Only Answer Yes Because This Is How It Started With My Mom I Know From Her Experience Prednisone Is Not Something You Want To Stay On For Long Periods Of Time Good Luck!

 
Old 08-17-2006, 08:18 AM   #4
Member
(female)
 
Join Date: Jun 2006
Location: Tuscaloosa, Alabama
Posts: 76
dutchess99 HB User
Unhappy Re: having intense muscle weakness

He hasn't tapered me down yet, but I start tapering down the end of the month. I have been sent to a neurologist to have EMG and nerve conduction tests on the 22nd. I am still waking up and feeling like I haven't slept and can't stand for any stretch of time. My muscle start shaking if there is any pressure (like walkinh down stairs). I don't know what is up! My MRI's have been fine (except for two benign tumors; vertebral hemangiomas) I just want to feel better. I can deal with the prednisone side effects if I can feel better. Do you ever get to feel normal again? Or at least not feel like you have had the flu for three months straight?

 
Old 08-19-2006, 08:41 PM   #5
Newbie
(female)
 
Join Date: Jul 2006
Location: Rockford, il
Posts: 7
mword HB User
Re: having intense muscle weakness

Hi Dutchess,

I had severe muscle weakness as soon as my doctor changed my prednisone dosage. I was taking 20 mg 3 times a day but when he dropped it to 40mg to take all dosage in the morning within in a few days I noticed that I can't hardly walk without holding on to the walls or furnitures. He thought that my body cannot handle the 40 mg so he dropped it again to 20 mg. Within a few days I started getting better. Are you taking all 40 mg at one time? If you do talk to your doctor maybe he can adjust your meds. I stayed with 20mg for a couple of months then he tapered the prednisone by taking it down little at a time until I was completely done with it. I stopped taking prednisone last december and I was glad because I am type 2 diabetic. I hope you will get the right combination of treatment. I was sick jan 04 after the additional treatment of Gamma Globulin in August 04 all my labs results were normal. I stayed with prednisone for almost 2 years. Now I am down to 10 mg of imuran. Don't lost hope, I thought I will be on a motorized wheelchair but with the right treatment I got better. Other things that I experienced beside muscle weakness were tightness, tingling of the muscle ( I thought I had a stroke at one point). During treatment of Prednisone, I was treated with Potassium through IV, it went dangerously low even though I was taking supplement. I lost 30 lbs during my treatment maybe because I was very careful of what I ate, Prednisone made my blood sugar goes up to 400 to 500 every time I ate. I refused insulin so I tried to control it by watching what I ate and oral medication. I'm not sure if I am 100% but now I am able to play 18 hole of golf walking.

Dutchess, I will pray that you will get better. Looking back on 04, it was scary. Now, I am very vigilant on keeping my regular doctor visits and lab works. I always had been healthy, I don't get cold or flu when everyone one else around me are sick until Polymyositis hits me.

Last edited by mword; 08-20-2006 at 07:11 AM.

 
Old 08-20-2006, 02:15 PM   #6
Member
(female)
 
Join Date: Jun 2006
Location: Tuscaloosa, Alabama
Posts: 76
dutchess99 HB User
Re: having intense muscle weakness

mword, thanks for your prayers. I know that is the only thing that will make this better. I am taking the 40 mg in the morning together. I tried just the 20 and couldn't hardly function. I don't know what is going on but I know that I will have the EMG and nerve conduction tests tuesday.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Muscle Biopsy??? Biyak123 Fibromyalgia 2 12-25-2008 09:57 AM
STILL having PAIN five months post ACDF C5-C7 Fiona_Jo Spinal Cord Disorders 7 09-04-2008 03:46 PM
what are some emotions that come out of having an eating disorder? rocket123 Eating Disorder Recovery 4 01-07-2008 08:40 AM
Intense sacroiliac pain-any suggestions? Linmarie Pain Management 13 03-28-2007 01:07 PM
Question about Muscle Weakness Starbyte High Cholesterol 8 12-05-2006 12:03 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:06 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!